Texas, 2006

Hail and Damaging Winds in Texas, June 13, 2006

June 13, 2006 · NWS HGX · 8 events in 6 counties and zones

5 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$122,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 13, 1:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT TUE JUN 13 2006

.DISCUSSION...
RADAR NOT PICKING UP ANYTHING JUST YET BUT STARTING TO SEE THE CU
BUILD-UP OVER THE NERN ZONES ALONG WITH THE FRONT CURRENTLY MOV-
ING PAST THE LA/TX BORDER. FAIRLY DEEP NLY FLOW NOTED ON THE KHGX
VWP SO WE SHOULD DRY OUT/WARM UP NICELY TOMORROW. PROGS NOT OFFER-
ING UP MUCH CHANGE TO THE PREVIOUS RUNS WITH THE INCREASE OF POPS
FOR THE UPCOMING WEEKEND AS THE SHORTWAVE MOVING PAST SE TX TODAY
DEEPENS OVER THE WRN GULF AND RETURNS BACK UP THE COAST SAT/SUN.
DEEP GULF MOISTURE SET TO SURGE INTO THE REGION JUST AHEAD OF THE
SYSTEM BY FRI (LATE THUR FOR OFFSHORE WATERS) SO HAVE STARTED THE
LOWISH POPS DURING THIS TIME PERIOD. HAVE ALSO RAISED POPS JUST A
TOUCH FOR THE WEEKEND PROPER AS MOS NUMBERS CONTINUE TO RISE (AND
GET HARDER TO IGNORE). THE POTENTIAL WETTER WEEKEND WOULD SEEM TO
HERALD A CHANGE TO THE OVERALL PATTERN WITH MOST/ALL OF THE LONG-
RANGE PROGS NOW PUTTING THE FA IN THE UPPER LEVEL WEAKNESS REGION
NEXT WEEK. THIS SHOULD HELP LOWER TEMPS SOME/INCREASE RHS/PRODUCE
MAINLY DIURNAL PCPN ALONG THE SEABREEZE FOR THE EXTENDED FCST. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  97  68  97  71 /  20   0   0   0   0
HOUSTON (IAH)              74  95  69  95  72 /  30   0   0   0   0
GALVESTON (GLS)            79  90  76  90  78 /  30  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 5:05 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 AM CDT TUE JUN 13 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
605 AM CDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY WEAK COLD FRONT WILL MOVE INTO SOUTHEAST TEXAS TODAY AS AN
UPPER LEVEL LOW OVER ARKANSAS MOVES SOUTHWEST INTO EAST TEXAS.
THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON INTO THE EVENING ACROSS THE AREA. SOME OF THESE
STORMS COULD BE STRONG PRODUCING GUSTY WINDS AS WELL AS BRIEF
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS SATURDAY
AS MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES NORTHWARD ACROSS
EAST TEXAS. THIS WILL PROVIDE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WITH THE AFTERNOON SEABREEZE SATURDAY THROUGH MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 45 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Harris

When
June 13, 3:15 PM CST
Where
Harris County, 5 mi SE of Kingwood
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
29.850, -95.250

Numerous large trees downed and several homes damaged.

Thunderstorm Wind, Harris

When
June 13, 3:45 PM CST
Where
Harris County, Crosby
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
29.900, -95.067

Trees and street signs down.

Hail, Montgomery

When
June 13, 4:10 PM CST
Where
Montgomery County, Cut and Shoot
Measured
0.88 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.333, -95.350

Nickel-size hail.

Thunderstorm Wind, Galveston

When
June 13, 4:25 PM CST
Where
Galveston County, League City
Measured
60 kt (69 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
29.500, -95.100

Semi-tractor trailer overturned onto another vehicle on Interstate 45 at FM 646. Winds also blew down a few large concrete wall structures at a construction site at the same intersection. Numerous fences and store signs were also blown down in and around League City and Dickinson.

Thunderstorm Wind, Fort Bend

When
June 13, 4:45 PM CST
Where
Fort Bend County, 4 mi SE of Thompsons
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
29.467, -95.550

Numerous trees and power lines down in the Sienna Plantation.

Thunderstorm Wind, Brazoria

When
June 13, 5:35 PM CST
Where
Brazoria County, West Columbia
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
29.150, -95.650

Numerous trees, power lines, and storm signs down.

Hail, Wharton

When
June 13, 6:25 PM CST
Where
Wharton County, 2 mi E of Wharton
Measured
1.75 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
29.317, -96.067

Golfball-size hail on County Road 120.

Hail, Wharton

When
June 13, 6:25 PM CST
Where
Wharton County, 5 mi NE of Wharton
Measured
0.75 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
29.367, -96.033

Penny-size hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513898, 5513899, 5513901, 5513900, 5513902, 5513903, 5513904, 5513980.